Category: Drug-Induced Movement Disorders
Objective: This report aims to present a case of rabbit syndrome attributed to clebopride and to highlight the importance of considering nonneuroleptic drugs as a potential cause of the disorder.
Background: Clebopride is a dopamine receptor antagonist that is commonly used to treat gastroesophageal reflux disease and functional dyspepsia. Its use has been associated with a range of movement disorders, including tardive dyskinesia, parkinsonism, and dystonia. However, rabbit syndrome is a rare side effect that has only been reported in a few cases.
Method: Case report.
Results: A 66-year-old female patient with a two-week history of perioral abnormal movements characterized by rapid, rhythmic, and continuous contractions of the perioral muscles that produce a peculiar rabbit-like appearance was analyzed. The patient had a relevant family history of Parkinson’s disease and had been taking clebopride for two years before the onset of symptoms. Clinical diagnosis of rabbit syndrome secondary to clebopride use was made. The patient experienced significant improvement in her symptoms after discontinuation of the medication.
Conclusion: The case highlights the need for careful monitoring of patients taking dopamine receptor blockers, particularly those with a family history of Parkinson’s disease or related disorders. Additionally, this case highlights the importance of considering nonneuroleptic drugs as a potential cause of rabbit syndrome, which is often attributed to neuroleptic use.
To cite this abstract in AMA style:IA. Ortiz-Marroquin, E. Valdez-Rodriguez, V. Rodriguez-Martinez, D. Martinez-Ramirez. Clebopride-induced Rabbit Syndrome: A Case Report. [abstract]. Mov Disord. 2023; 38 (suppl 1). https://www.mdsabstracts.org/abstract/clebopride-induced-rabbit-syndrome-a-case-report/. Accessed September 23, 2023.
« Back to 2023 International Congress
MDS Abstracts - https://www.mdsabstracts.org/abstract/clebopride-induced-rabbit-syndrome-a-case-report/